Format

Send to

Choose Destination
Dermatitis. 2013 Jan-Feb;24(1):37-9. doi: 10.1097/DER.0b013e31827ede32.

EMPACT syndrome associated with phenobarbital.

Author information

1
Division of Clinical Dermatology, Department of Systematic Pathology, Naples, Italy. gafabbro@unina.it

Abstract

Intracranial malignancies can be complicated by seizure activity, and anticonvulsants such as phenytoin are usually administered to prevent this neurological kind of complication. Cranial radiation therapy is instead the treatment of choice when the tumor is unresectable. Anyway, the combination of phenytoin and cranial radiation therapy can lead to a rare and severe mucocutaneous complication called EMPACT syndrome. It is composed of "erythema (E) multiforme (M) associated with phenytoin (P) and (A) cranial radiation (C) therapy (T)." Herein, we report 2 cases of EMPACT syndrome related to the use of phenobarbital instead of phenytoin as usually described in literature.

PMID:
23340399
DOI:
10.1097/DER.0b013e31827ede32
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center